Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 7, NWS Shreveport, LA

January 12, 1995Cass County, Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 4:14 PM CST for Cass County, Marion County, Texas. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 4:14 PM CST (22:14 UTC)
Expired
Jan 12, 1995, 5:15 PM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Cass County, TX, Marion County, TX

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 12:00Z on 1995-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 12:00Z on 1995-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 122216 RRA
SVRSHV
TXC067-203-315-122315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CST THU JAN 12 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST TEXAS
 
   ...CASS COUNTY...HARRISON COUNTY...MARION COUNTY
 
AT 412 PM CST WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS
OVER WESTERN HARRISON COUNTY TEXAS ABOUT 10 MILES NORTH OF HALLSVILLE
MOVING TO THE NORTHEAST AT NEAR 40 MPH.  THE STORMS WILL MOVE
ACROSS LAKE OF THE PINES TOWARD JEFFERSON IN MARION COUNTY AND
TO NEAR KILDARE IN CASS COUNTY.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:00 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 12, 2:00 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST FRI JAN 12 1995

RIDGE BUILDING INTO AREA WITH FLOW BECOMING FAIRLY ZONAL AND WEAK.
THUS...WEATHER PATTERN ON THE INACTIVE SIDE WITH NO GOOD MOISTURE
SOURCE. A SHORT WAVE WILL MOVE THROUGH COLORADO AND INTO THE OK
PANHANDLE BY SUNDAY MORNING...BUT RH VALUES NOT PROGGED ABOVE 50
PERCENT...AND EVEN THAT LAYER VERY SHALLOW. EXPECT LITTLE IF ANY PCPN
FROM THAT SYSTEM. TEMPERATURES REMAIN STEADY TO VERY GRADUAL INCREASE
THRU WEEKEND WITH HIGHS IN THE 60S AND LOWER 70S AND LOWS IN THE UPPER
30S AND 40S. COMPROMISE DEFINITELY IN ORDER BETWEEN AVN AND NGM FOR
SUNDAYS POPS AS NGM INDICATES A MOISTURE INCREASE WITH VIRTUALLY NO
CLOUDS WHILE THE AVN HAS POPS 30-40 PERCENT. STRENGTH OF VERTICAL
VELOCITIES WILL BE THE DECIDING ISSUE. MORE RIDGING IN STORE FOR
FIRST PART OF NEXT WEEK WITH COLD AIR STAYING WELL TO THE NORTH.

SHV 35/71/42/72 44  07001

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:14 PM CSTSevere Thunderstorm WarningSHVHarrison61 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.